EconPapers    
Economics at your fingertips  
 

A Dynamic Theory of Conjectural Variations

Engelbert Dockner

Journal of Industrial Economics, 1992, vol. 40, issue 4, 377-95

Abstract: This paper explores the relationship between dynamic oligopolistic competition and static conjectural variations equilibria. Using an infinite horizon adjustment cost model, the author demonstrates that any steady state closed-loop (subgame-perfect) equilibrium coincides with a conjectural variations equilibrium. In the case of linear demand and quadratic costs, the dynamic conjectures consistent with closed-loop steady state equilibria are negative, constant, symmetric, and vary continuously with the discount rate (and the adjustment cost parameter) in an interval between the static consistent conjectures and zero (Cournot). Copyright 1992 by Blackwell Publishing Ltd.

Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (96)

Downloads: (external link)
http://links.jstor.org/sici?sici=0022-1821%2819921 ... 0.CO%3B2-L&origin=bc full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
Working Paper: A Dynamic Theory of Conjectural Variations (1991) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jindec:v:40:y:1992:i:4:p:377-95

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0022-1821

Access Statistics for this article

Journal of Industrial Economics is currently edited by Pierre Regibeau, Yeon-Koo Che, Kenneth Corts, Thomas Hubbard, Patrick Legros and Frank Verboven

More articles in Journal of Industrial Economics from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:bla:jindec:v:40:y:1992:i:4:p:377-95